Wednesday was worse.

Sorry for the length of this post; I felt the background information was extremely important in order to understand everything else.

Since Sunday night I have been feeling horrible. I couldn’t figure out what was wrong with me until yesterday, when I was going to Wal-Mart with my mom.

I was telling her about last Thursday. Mimi had taken me to the doctor’s office, and decided to go in. She had done most of the talking, and pretty much had him diagnose me based on what she told him.

I was taking Loratidine and Famotidine. Honestly? I simply needed him to refill my prescription for those two items.

Supposedly he gave me an anxiety medication, which would help with my shortness in tempers lately. I do not think I have been short, but if I have been, it is only with Mimi and/or when people do not listen to something I say (and then they are angry later because I did not tell them).

The only reason I have been short with Mimi lately is because I can never tell her anything; she has to be right, and everything has to be her way and with Tommy, her boyfriend. It is quite aggravating and unbearable. However if I tell her that, she will most likely cry the same way she did when my mom told her1.

The doctor looked at me the entire time Mimi talked. It was awkward, and I strongly dislike awkward moments like that one, so I fidgeted with my hands. What else could I do? Would you like to know what he did? He diagnosed me with that, too!

It was like the diagnostics would never end!

Once he was finished, I had seven medications prescribed. I currently have Advair®, Singulair and an Albuterol inhalor. I thought it was Singulair that I was allergic to. He gave it to me anyway, and said that we would see what happened.

That I know of, I have never grown out of any allergy I have had with something – the allergy has merely became worse.

That is what I thought was wrong. I thought it was the Singulair.

Boy, was I wrong!

Monday was okay. I merely felt tired, had chest pains and a sore throat. I went to class and dealt with the pains and exhaustion. I also had a headache, but pain reliever would not work.

Wednesday. Was. Worse.

“I have to go today. I can’t miss. I have a speech!” was all that ran through my mind. I had an algebra test as well. The sad part is that I can barely remember anything I did in math or how I felt/acted. I was completely out of it; I doubt all of me was there. Brigdon lectured in English class, but he let us out earlier than usual2.

Jacob3 and I somewhat went over our speech in the hallway before speech (because he was released early as well). I started feeling shaky, dizzy, nauseous, faint and weak all over again. Crap. I told him I felt dizzy, and he said it was the nervousness. But that’s just it – I was allergic to Advair.

I felt shaky during the speech. I also felt like I was going to pass out at any moment.

Side effects of Advair I was having

Serious allergic reactions:

  • breathing problems

Sudden breathing problems after inhaling the medication.

Effects on heart:

  • chest pain
  • a fast and irregular heartbeat

Effects on nervous system:

Reduced adrenal function (may result in loss of energy).

Common side effects of ADVAIR DISKUS for asthma include upper respiratory tract infection, throat irritation, hoarseness and voice changes, thrush in the mouth and throat, bronchitis, cough, headache, nausea, and vomiting.


Long story short: I want another different doctor this time4, and I am never taking Advair again. Yeah, that’s right, Justin Bieber. I said never. This is my life I’m talking about. I can’t waste it testing medications to see whether I am/am not allergic to them or not! I’m so angry. 🙁

  1. According to Bebe, Mimi cried. I don’t know whether she really did or not, though.
  2. We had about thirty or forty minutes of class left.
  3. Jacob is my speech partner for this Verbal/Nonverbal speech project.
  4. I have been through three within the past year.

Sorry, but comments are closed on this post.

Comments on this post

Stephanie’s gravatar

I don’t know how that doctor got a medical degree, but I’m pretty sure that no decent doctor would let someone be on 7 prescribed medications at once without a LOT of analysis and scrutiny. The reason medications need to be prescribed by doctors is because they are not completely safe, and they can do bad things to you when interacting with another medicine. Hopefully whomever you see next will be much much much better than this one.

‘Tis a pity that it’s sometimes hard to talk to people you love and tell them what you really feel.

On another note, your grandmother shouldn’t be going to see the doctor with you, or the doctor should be listening to you, and only you, since you are a legal adult. Other people don’t feel what you feel, and if a doctor asks for clarification, you can give a better response than anyone else.

Georgina’s gravatar

That doctor is a douche. I don’t understand how he could prescribe you so much medication. Medication is supposed to help, and when you’re being told to take seven, clearly the doctor doesn’t know what he is doing and I highly doubt that he was helping at all.

I hope you’re okay now. I can’t imagine how your head and body felt at the time. When I go to the doctor my mum or dad always accompanies me. But I do the talking, because as my mum puts it, “I do not know how YOU feel”. Apart from that your doctor could just be really bad and not a good doctor at all. In our area we have a bunch of GPs in the same practice. I hope you can find someone else who will better help you. <3

That is OK. 🙂 I hope your laptop gets fully fixed.

I don't like typing on my phone – well, I can't anymore since I don't have my iPhone and my current replacement has no internet. But it was a pain to type on my iPhone for too long.

Minna’s gravatar

Hmm, been there too! I once had a doctor prescribe me really strong neuroleptica because I wouldn’t look at her (she thought I was schizophrenic, I guess). Brah, twitching your hands?! Come on, we all do that when we get uncomfortable. Or obsessively stroke our own hair, like I do 😀 Maybe next time you should go to 1. another doctor and 2. alone

[…] that writing reviews (or rants/complaints) on medications are easier (like with the Lo Loestrin Fe, Advair and Ortho Tri-Cyclen Lo) when I’m actually experiencing them rather than after the […]

[…] other possible things that could be the case rather than revolving every freaking thing around my asthma and allergies, maybe he could have put two and two together in the end. You […]

[…] he did + him smoking even though my doctor said that having a smoker in the house was making my asthma worse and him burning my thigh with his stupid cigarette butt because I wouldn’t hug him is […]